Funnel Cloud, El Paso
- When
- August 29, 3:08 PM MST to 3:11 PM MST
- Where
- El Paso County, 1 mi E of Monument
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
2 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 29, 2:00 PM MST, 1 hour 8 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 300 PM MDT THU AUG 29 2002 ...CONVECTION THIS EVENING IS MAIN CONCERN... UPPER LEVEL JET HAS BEEN ENTERING COLORADO VICINITY OF THE FOUR CORNERS...WITH THE LEFT FRONT/RIGHT REAR QUADRANTS FIRING CONVECTION. MODEL PROGS INDICATE JET MAXIMA SHOULD EASE SLOWLY EASTWARD THIS EVENING...WITH T-STORM ACTIVITY GRADUALLY WORKING ITS WAY EASTWARD WITH IT ONTO THE PLAINS. ACTIVITY SHOULD THEN CONTINUE WORKING EASTWARD ACROSS THE PLAINS THROUGH THE EVENING. IN GENERAL...TONIGHT NOT EXPECTED TO BE NEARLY AS ACTIVE AS LAST NIGHT AS THE UPPER SPEED MAXIMA TRIGGERING CONVECTION IS FURTHER WEST AND NORTH THAN YESTERDAY. ALSO...NO KNOWN BOUNDARIES ON THE PLAINS TO HELP STORMS DEVELOP OR SPIN. WOULD THINK BEST SHOW TONIGHT WILL BE WEST THROUGH NORTH OF CWA. HOWEVER...EL PASO COUNTY WILL BE ON THE SOUTHERN BRINK AND MAY VERY WELL GET ACTIVE LATER ON. IF THIS HAPPENS...THEN THE PLAINS TO THE SOUTHEAST MAY ALSO SEE STORMS RUMBLE THROUGH LATER IN THE EVENING. SEVERE POTENTIAL IS STILL THERE THIS EVENING FOR A FEW STORMS PRODUCING LARGE HAIL OR HIGH WINDS. BUT AGAIN...GREATEST THREAT SHOULD BE MAINLY WEST AND NORTH OF CWA...WITH EL PASO COUNTY RIGHT ON THE EDGE...PROBABLY HAVING THE BEST PROSPECTS IN OUR CWA. TOMORROW...WILL DRY THINGS OUT EVERYWHERE. SOME DRYLINE POTENTIAL OVER THE EXTREME SOUTHEAST PLAINS TOMORROW AFTERNOON...BUT NO TRIGGER EVIDENT. IN FACT...PROGS INDICATED SUBSIDENCE/WARMER CAPPING TEMPS ALOFT. SO WILL KEEP IT DRY FOR NOW. SATURDAY...ALSO WILL ALSO REMAIN DRY FOR NOW. BUT A WEAK SHORTWAVE INDICATED TO THE WEST AND NORTH OF CWA MAY CHANGE THAT FORECAST AS TIME GOES ON. SUNDAY THROUGH TUESDAY...WILL KEEP SLIGHT CHANCES OF SHOWERS/T-STORMS GOING. AIRMASS LOOKS PRETTY DRY...BUT WEAK DISTURBANCE/SURFACE FRONT TO MOVE THROUGH. HAVE TO KEEP AT LEAST A SLIGHT CHANCE. WEDNESDAY/THURSDAY...DRY FORECAST FOR NOW. SEPTEMBER IS HERE...ALONG WITH DRIER CLIMATOLOGY. ALSO...NO PARTICULAR DISTURBANCE TO KEY ON THAT I CAN SEE. .PUB...NONE.
COZ058>089-093>099-292000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT THU AUG 29 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT FOR A FEW SEVERE THUNDERSTORMS OVER THE SOUTHEAST PLAINS OF COLORADO... A STRONG UPPER LEVEL JETSTREAM THAT HAS BEEN ENTERING COLORADO THROUGH THE FOUR CORNERS REGION THIS MORNING...WILL TRACK NORTHEAST ACROSS COLORADO THIS AFTERNOON. THE TRACK OF THIS JETSTREAM WILL BE FURTHER WEST AND NORTH THAN THE TRACK OF THE JETSTREAM THAT CAME ACROSS COLORADO YESTERDAY. CONSEQUENTLY...THE FOCUS FOR THUNDERSTORMS SHOULD BE FURTHER WEST AND NORTH. THIS WILL PLACE THE GREATEST THREAT FOR THUNDERSTORMS EARLY IN THE AFTERNOON...ALONG THE SAN JUAN AND LA GARITA MOUNTAINS OF SOUTH CENTRAL COLORADO...AND ALONG THE SAGUACHE RANGE OF CENTRAL COLORADO. LATER IN THE AFTERNOON...ACTIVITY WILL LIKELY SPREAD FURTHER EAST...REACHING THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING TELLER AND EL PASO COUNTIES...AND THE I-25 CORRIDOR. THIS EVENING...ACTIVITY WILL WORK ITS WAY EAST ACROSS THE PLAINS. THE GREATEST THREAT FOR SEVERE STORMS THIS AFTERNOON AND EVENING WOULD APPEAR TO BE ACROSS EL PASO...CROWLEY...KIOWA...OTERO... BENT...PROWERS AND BACA COUNTIES. LARGE HAIL...UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE SEVERE WEATHER THREAT WILL MOVE EAST OF THE AREA BY LATE EVENING...WITH MOST THUNDERSTORM ACTIVITY EXITING THE STATE BY MIDNIGHT.
The Pueblo radar (KPUX), 51 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312635, 5312636.